Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 25, 2017, 8:21 AM CDT for Hansford County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 8:21 AM CDT (13:21 UTC)
- Expired
- Jun 25, 2017, 8:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
County Hansford County, TX
The radar
The Amarillo radar (KAMA), 125 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted.
284
WWUS84 KAMA 251321
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
821 AM CDT SUN JUN 25 2017
TXZ002-003-251345-
Sherman TX-Hansford TX-
821 AM CDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR HANSFORD AND EAST CENTRAL SHERMAN
COUNTIES UNTIL 845 AM CDT...
At 820 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Gruver, or 23 miles west of Spearman, moving east at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Spearman and Gruver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3630 10109 3619 10108 3605 10122 3617 10170
3637 10169 3650 10119 3650 10115
TIME...MOT...LOC 1320Z 272DEG 23KT 3628 10161
$$
LGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:36 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 25, 6:36 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 636 AM CDT Sun Jun 25 2017 .AVIATION... For the 12Z TAFs, a very low confidence forecast continues with respect to cigs and precipitation. Have incorporated -SHRA at all sites for this morning based on latest radar trends. Did not have enough confidence to mention thunderstorms this morning at any one particular terminal site. There should be a minimum in precipitation coverage this afternoon, with another round of showers and tstms expected to develop over eastern New Mexico and southeast Colorado late this afternoon and evening, then head southeast into the OK and TX Panhandles. Have included PROB30 groups for tstms at all TAF sites for later this evening and tonight to account for this scenario. Andrade && .PREV DISCUSSION... /Issued 454 AM CDT Sun Jun 25 2017/ DISCUSSION... Water vapor imagery shows persistent upper high and broad anti- cyclonic flow over the desert southwest. Meanwhile, broad cyclonic flow continues over the northern Plains to the northern Atlantic coast. The resulting northwest flow pattern for the TX/OK Panhandles will continue through Monday and will keep our rain chances on the elevated side through that time. As of 09z, scattered showers and thunderstorms are developing over the higher elevations in eastern NM with more isolated development in the TX Panhandle. Surface high pressure spins over the Ark-La-Tex region helping to maintain southeast winds and low level moisture transport into the area. Short and medium range guidance show 500mb feature rounding base of upper high to our west, with area of PVA shifting from west to east between now and about 18z. This is most likely helping to moisten the mid levels and provide some broad forcing as well. Some isentropic ascent is also noted on model 300-310k surface through around 18z today. MUCAPE is more limited compared to yesterday with about 500 J/kg expected, however, better moisture profiles are also expected with PWAT values well over the 90th percentile. Moreover, it does look like thunderstorms could be fairly efficient rain producers with storm motions around 20-30 knots, so will need to watch areas that received heavy rain yesterday. Severe weather is not expected given lack of instability, but a strong storm can't be ruled out given directional deep layer shear. At this time the western and southern zones are expected to have the most widespread showers and thunderstorms with activity decreasing this afternoon as the better forcing shifts out of the area. The cloud cover today along with the rain cooled air will keep our temperatures well below average again today. Storm coverage should decrease considerably during the afternoon Sunday, with another round possible late Sunday into early Monday. There is more uncertainty with the eastward reach of this round of storms, as some of the longer range CAMs suggest convection may be more limited to the western zones. It does look like eastern NM into the far western Panhandles will de-stabilize as clouds erode Sunday afternoon with forecast soundings showing surface based CAPE increasing to around 2000 J/kg at KTCC. This combine with the directional deep layer shear around 40-50 knots remaining in place will result in a better severe potential for late Sunday into Sunday night. Further east, clouds are not expected to erode as quickly, which should keep instability elevated and more around 500-1000 J/kg. Any storms that do develop and manage to make it into the Panhandles should be mostly during the nighttime period with activity decreasing into the morning hours Monday. Temperatures Monday should be a a bit warmer as the surface high to our east shifts further to the east, allowing a more southerly to southwesterly component to the winds. Clouds should also erode by mid-day. A few thunderstorms could again develop during the afternoon and evening Monday as destabilization occurs and a subtle shortwave moves across the weakening northwest flow. Overall forcing looks limited and moisture will be on the decrease through the day, so coverage may be spotty at best. Tuesday continues the warming trend as the surface high shifts even further to our east. Models are also holding on to northwest flow for one more day, with a decent little shortwave showing up in the medium/long range deterministic guidance which should help with another round of thunderstorms Tuesday afternoon and evening. Kept pops on the low side for now due to differences in moisture profiles between models. It does look like a lee trough and dryline feature may develop in response to the shortwave, with a fairly strong pressure gradient setting up across the Panhandles. Nudged forecast above blend for wind speeds considering the overall setup is favorable for gusty winds during the afternoon. For the extended... The ridge over southern AZ/NM will finally start to dampen as deterministic guidance shows a trough try to push down out of western Canada going into Wednesday. This will result in more zonal flow over the Panhandles and decreasing rain chances. Temperatures should also come up considerably as H850 thermal ridge build in Wednesday into Thursday. Did nudge above the blend for those days for highs as 850mb temperatures progged 30-34 degrees C. Also nudged low temperatures up Wednesday morning (mainly considering strong LLJ developing overnight). Ward && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 25, 5:02 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 502 AM CDT Sun Jun 25 2017 OKZ001>003-TXZ001>020-252215- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 502 AM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are possible over all of the Oklahoma and Texas Panhandles today. Some storms may produce heavy rainfall. While an isolated strong to severe storm is possible mainly late this evening across the western Panhandles, widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across all of the Texas and Oklahoma Panhandles Monday through Tuesday night. Isolated strong to severe storms will be possible mainly in the western Texas and Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms will be possible again for portions of the Panhandles on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 25, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
821 AM CDT SUN JUN 25 2017
TXZ002-003-251345-
Sherman TX-Hansford TX-
821 AM CDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR HANSFORD AND EAST CENTRAL SHERMAN
COUNTIES UNTIL 845 AM CDT...
At 820 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Gruver, or 23 miles west of Spearman, moving east at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Spearman and Gruver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3630 10109 3619 10108 3605 10122 3617 10170
3637 10169 3650 10119 3650 10115
TIME...MOT...LOC 1320Z 272DEG 23KT 3628 10161
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:01 AM CDT | Special Weather Statement | AMA | Ochiltree | 29 min |
| Jun 25, 5:24 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 96 min |
| Jun 25, 6:12 PM CDT | Tornado Warning | AMA | Cimarron | 35 min |
| Jun 25, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 66 min |
| Jun 25, 6:30 PM CDT | Tornado Warning | AMA | Cimarron | 45 min |
| Jun 25, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 39 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.